Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 31, 2006, 6:31 PM EST for Lucas County, Wood County, Ohio. It took effect at Mar 31, 2006, 7:31 PM EST. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 6:31 PM EST (23:31 UTC)
- In effect from
- Mar 31, 2006, 7:31 PM EST
- Expired
- Mar 31, 2006, 8:30 PM EST
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 010031
SVRCLE
OHC095-173-010130-
/O.NEW.KCLE.SV.W.0005.060401T0031Z-060401T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 830 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SYLVANIA TO 12 MILES WEST OF
WESTON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE WHITEHOUSE...WATERVILLE...TOLEDO...
ROSSFORD...PERRYSBURG...OREGON...NORTHWOOD AND HOLLAND.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4171 8382 4173 8347 4170 8343 4169 8336
4172 8335 4164 8323 4163 8316 4163 8341
4145 8341 4133 8387 4133 8387 4161 8388
$$2 follow-up statements
000
WWUS51 KCLE 010100
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
759 PM EDT FRI MAR 31 2006
OHC095-173-010130-
/O.CON.KCLE.SV.W.0005.000000T0000Z-060401T0130Z/
WOOD OH-LUCAS OH-
759 PM EDT FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EDT FOR LUCAS
AND WOOD COUNTIES...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OREGON TO CYGNET...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILLBURY...
LUCKEY...
JERRY CITY...
PEMBERVILLE...
WAYNE...
WEST MILLGROVE...
BRADNER...
LAT...LON 4171 8382 4173 8347 4170 8343 4169 8336
4172 8335 4164 8323 4163 8316 4163 8341
4122 8343 4118 8386 4133 8387 4161 8388
$$
BM000
WWUS51 KCLE 010131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EDT FRI MAR 31 2006
OHC095-173-010141-
/O.EXP.KCLE.SV.W.0005.000000T0000Z-060401T0130Z/
WOOD OH-LUCAS OH-
831 PM EDT FRI MAR 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS AND WOOD COUNTIES
EXPIRED AT 830 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS ACROSS EXTREME EASTERN LUCAS
AND WOOD COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 4171 8382 4173 8347 4170 8343 4169 8336
4172 8335 4164 8323 4163 8316 4163 8341
4122 8343 4118 8386 4133 8387 4161 8388
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:10 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 31, 3:10 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 310 PM EST FRI MAR 31 2006 .SHORT TERM (TONIGHT THRU MON)... THE PRIMARY CONCERN OVERNIGHT WILL BE THE DEVELOPMENT OF A LINE OF THUNDERSTORMS IN ADVANCE OF THE APPROACHING COLD FRONT. CURRENTLY AN AREA OF SHOWERS MOVING OVER THE FORECAST AREA. SHORT RANGE MODELS INDICATING AN AREA OF INSTABILITY CAPE 1000-1500 J/KG WILL DEVELOP LATE THIS AFTERNOON FROM SE LOWER MI THROUGH NORTHERN IN. A LINE OF STORMS SHOULD DEVELOP WITHIN THIS AREA. WINDS REMAIN FAVORABLE FOR ORGANIZED CONVECTION THIS EVENING. THE BEST THREASTS WILL BE AFT 21Z MAINLY IN NW OHIO. I WILL KEEP CATEGORICAL POPS OVER MOST OF THE FORECAST AREA TONIGHT. BOTH GFS AND NAM MODEL SHOW SIGNS OF THE DEVELOPING LINE OF STORMS AND EASTWARD PROGRESSION ACROSS THE FORECAST AREA. EASTERN SECTIONS OF THE CWA WILL MOST LIKELY NOT SEE SHOWERS UNTIL LATER TONIGHT. A WILL KEEP CHC OF SHOWERS OVER THE EASTERN HALF OF THE CWA ON SAT. RIDGING WILL BUILD INTO THE AREA FAST ON SAT AND I EXPECT THE PCPN TO END FAST. CURRENT FORECAST KEEPS PCPN IN THE EAST AND CURRENT MODEL GUIDANCE INDICATES CHC POPS AS WELL. I WILL LEAVE CURRENT TREND. THE NEXT THREAT FOR PCPN WILL BE LATE SUN AFTN AS NEXT SYSTEM APPROACHES THE AREA. THE GFS IS MORE PROGRESSIVE WITH THE SYSTEM AND BRINGS WARM AIR ADVECTION INTO THE WESTERN SECTIONS OF THE FORECAST AREA SUN AFTN. THE NAM IS SLIGHTLY SLOWER WITH THIS SCENARIO. I WILL BRING CHC POPS FOR NW OH LATE IN THE DAY SUN. WIDESPREAD PCPN AND POSSIBLE SEVERE WEATHER ON TAP FOR SUNDAY NIGHT AND MONDAY AS YET ANOTHER VIGOUROUS STORM APPROACHES FORECAST AREA. && .LONG TERM (MONDAY NIGHT THRU FRIDAY)... LATEST GFS INDICATED 850MB TEMPS BELOW ZERO WILL WORK INTO THE FORECAST AREA BEHIND THE LOW MON NIGHT INTO TUE. THESE TEMPS COMBINED WITH WRAP AROUND MOISTURE FROM THE LOW WILL LEAD TO A MIX OF SCATTERED RAIN AND SNOW SHOWERS. SYSTEM MAY BE EAST OF THE FORECAST AREA BY EARLY TUE...AT THIS TIME I WILL KEEP SOME SCATTERED SHOWERS OVER NE OH AND NW PA BUT THE TREND IS FOR THE PCPN TO BE EAST OF THE AREA. HIGH PRESSURE WILL REMAIN IN FIRM CONTROL ON WED. WARM AIR ADVECTION WILL START ON THU IN ADVANCE OF A VIGOROUS STORM SYSTEM FOR FRIDAY. AT THIS TIME THE MODELS ARE HINTING A WARM FRONTAL PCPN DEVELOPING ON THU. I WILL INTRODUCE A CHC OF PCPN ON THU WITH THE WARM FRONT. WITH NEGATIVELY TILTED UPPER LEVEL TROF ON FRIDAY POTENTIAL FOR SEVERE WEATHER. I WILL PUSH POPS TO HIGH CHC FOR FRIDAY AND CONTINUE TO MONITOR TRENDS. && .AVIATION(18Z-18Z)... THE FIRST WAVE OF PCPN IS MOVING THROUGH...IT SEEMS TO BE MAINLY RAIN AS HIGHER DBZ IS IN THE LOWER LAYERS. THE NEXT CONCERN IS DEVELOPMENT ALONG THE COLD FRONT. ATTM THE CONCERN IS THAT THE THUNDER WILL MOVE INTO NW OH AROUND 00Z AND THEN WEAKEN SOME AS IT MOVES EAST. BECAUSE OF THE AIRMASS GETTING MORE STABLE WILL ONLY MENTION THUNDER IN THE TAFS FOR TOL AND FDY...HOWEVER...ANYWHERE IN THE FORECAST AREA CAN GET THUNDER TONIGHT. AFTER FROPA SOME MVFR CIGS WILL DEVELOP AND SOME SHOWERS MAY LINGER MAINLY IN THE MORNING AND THEN CONDITIONS WILL TRY TO IMPROVE TO VFR. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...GARNET LONG TERM...GARNET AVIATION...KIELTYKA
Hazardous weather outlook, Mar 31, 6:50 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 650 AM EST FRI MAR 31 2006 LEZ142>146-162>166-OHZ003-006>011-017>020-027>031-036>038-047- 011200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 650 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH NORTHERN OHIO THIS EVENING. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT TODAY AND THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE. DAMAGING WINDS AND POSSIBLY HAIL ARE EXPECTED TO BE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH THIS EVENING. LEZ147>149-167>169-OHZ012>014-021>023-032-033-089-PAZ001>003- 011200- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 650 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Mar 31, 6:05 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 705 PM EDT FRI MAR 31 2006 OHZ003-006-017-010100- HANCOCK OH-WOOD OH-LUCAS OH- 705 PM EDT FRI MAR 31 2006 A LINE OF THUNDERSTORMS IS MOVING EASTWARD OUT OF NORTHERN INDIANA AND INTO NORTHWEST OHIO. THESE STORMS WILL BE MOVING TOWARD TOLEDO...BOWLING GREEN...AND FINDLAY IN BETWEEN 8PM AND 9PM THIS EVENING. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL OVER INDIANA. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS. GARNET
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.